Alert archive / Arizona / Red Flag Warnings in 2006

Red Flag Warning 8, NWS Phoenix, AZ

May 21, 20065 counties in Arizona

NWS Phoenix, AZ issued this red flag warning at May 21, 2006, 3:56 PM MST for 5 counties in Arizona. It took effect at May 22, 2006, 12:00 PM MST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 21, 2006, 3:56 PM MST (22:56 UTC)
In effect from
May 22, 2006, 12:00 PM MST
Expired
May 22, 2006, 3:19 PM MST
In force
3 hr
Issued by
NWS Phoenix, AZ

Counties Gila County, AZ, La Paz County, AZ, Maricopa County, AZ, Pinal County, AZ, Yuma County, AZ

The radar

The Phoenix radar (KIWA), 78 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 12:00Z, 10.9 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2006-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2006-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3325 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KPSR 212256
RFWPSR

RED FLAG WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
356 PM MST SUN MAY 21 2006

AZZ132-220300-
/O.UPG.KPSR.FW.A.0007.060522T1900Z-060523T0200Z/
/O.NEW.KPSR.FW.W.0008.060522T1900Z-060523T0100Z/
/O.CON.KPSR.FW.W.0007.000000T0000Z-060522T0300Z/
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
356 PM MST SUN MAY 21 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING FOR THE DESERTS OF SOUTHWEST AND SOUTH-CENTRAL ARIZONA
DUE TO EXPECTED STRONG WINDS...LOW RELATIVE HUMIDITIES AND VERY
HIGH TO EXTREME FIRE DANGER...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM MST MONDAY FOR 
THE DESERTS OF SOUTH-CENTRAL ARIZONA DUE TO EXPECTED 
STRONG WINDS...LOW RELATIVE HUMIDITIES AND VERY HIGH TO EXTREME 
FIRE DANGER...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM MST MONDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

FIRE WEATHER ZONES INCLUDED IN THE WARNING FOR THIS AFTERNOON 
AND EVENING ARE ARIZONA FIRE WEATHER ZONE 132.

FIRE WEATHER ZONES INCLUDED IN THE WARNING FOR MONDAY ARE ARIZONA
FIRE WEATHER ZONE 132.

DISCUSSION...AN APPROACHING LOW PRESSURE SYSTEM HAS LEAD TO THE
DEVELOPMENT OF RED FLAG CONDITIONS IN SOUTHWEST ARIZONA...ESPECIALLY
THE LOWER COLORADO RIVER VALLEY...THIS AFTERNOON. THE STRONG WINDS
HAVE BEEN SLOWER TO DEVELOP IN SOUTH-CENTRAL ARIZONA DESERTS.
HOWEVER...THE POTENTIAL REMAINS FOR THE DEVELOPMENT OF RED FLAG
CONDITIONS ON THE SOUTH-CENTRAL ARIZONA DESERTS LATER THIS AFTERNOON
AND EVENING. THUS SUSTAINED WINDS OF 20 MPH AND WIND GUSTS TO 35 MPH
CAN BE EXPECTED ALONG WITH RATHER LOW HUMIDITIES. AS THE EVENING
PROGRESSES...HUMIDITIES WILL INCREASE ABOVE CRITICAL LEVELS AND WINDS
WILL DECREASE.

THE LOW PRESSURE SYSTEM WILL MOVE ACROSS THE REGION MONDAY. THE AREA
OF STRONGEST WINDS WILL SHIFT EASTWARD THROUGH THE DAY. WIND SPEEDS
ARE EXPECTED TO BE HIGHER MONDAY...THOUGH MINIMUM RELATIVE HUMIDITY
VALUES WILL BE SLIGHTLY HIGHER DUE TO A SLIGHT INCREASE IN MOISTURE
LEVELS AND LOWER AIR TEMPERATURES. RED FLAG CONDITIONS ARE
ANTICIPATED FOR THE SOUTH-CENTRAL ARIZONA DESERTS BY MIDDAY MONDAY.
SOUTHWEST ARIZONA IS EXPECTED TO HAVE HIGHER HUMIDITIES AND HAVE
WINDS WEAKEN DURING THE AFTERNOON FOR A SUBSTANTIALLY REDUCED THREAT.
 
PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD
OF THIS RED FLAG WARNING.

$$

AZZ133-220700-
/O.UPG.KPSR.FW.A.0007.060522T1900Z-060523T0200Z/
/O.NEW.KPSR.FW.W.0008.060522T1900Z-060523T0100Z/
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
356 PM MST SUN MAY 21 2006

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM MST MONDAY FOR THE
HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA DUE TO EXPECTED STRONG 
WINDS...LOW RELATIVE HUMIDITIES AND EXTREME FIRE DANGER...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM MST MONDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

THE LOW PRESSURE SYSTEM WILL MOVE ACROSS THE REGION MONDAY. SUSTAINED 
WIND SPEEDS OF 20 TO 25 MPH AND GUSTS OF 35 TO 40 MPH ARE EXPECTED
TO DEVELOP BY MIDDAY MONDAY. THE WINDS COMBINED WITH LOW HUMIDITIES
WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS. RED FLAG CONDITIONS
ARE EXPECTED TO DIMINISH DURING THE EVENING AS WINDS QUICKLY WEAKEN
AND HUMIDITIES INCREASE.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD
OF THIS RED FLAG WARNING.

$$

AZZ131-CAZ231-220300-
/O.CON.KPSR.FW.W.0007.000000T0000Z-060522T0300Z/
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
LOWER COLORADO RIVER VALLEY CA-
356 PM PDT SUN MAY 21 2006 /356 PM MST SUN MAY 21 2006/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST /8 PM PDT/
THIS EVENING FOR THE LOWER COLORADO RIVER VALLEY DUE TO EXPECTED
STRONG WINDS...LOW RELATIVE HUMIDITIES AND EXTREME FIRE DANGER...

FIRE WEATHER ZONES INCLUDED IN THE WATCH ARE CALIFORNIA FIRE WEATHER
ZONE 231 AND ARIZONA FIRE WEATHER ZONE 131.

DISCUSSION...AN APPROACHING LOW PRESSURE SYSTEM HAS LEAD TO THE
DEVELOPMENT OF RED FLAG CONDITIONS IN THE LOWER COLORADO RIVER VALLEY 
THIS AFTERNOON. THUS SUSTAINED WINDS OF 20 MPH AND WIND GUSTS TO 35
MPH CAN BE EXPECTED ALONG WITH RATHER LOW HUMIDITIES. AS THE EVENING
PROGRESSES...HUMIDITIES WILL INCREASE ABOVE CRITICAL LEVELS AND WINDS
WILL DECREASE.

THE LOW PRESSURE SYSTEM WILL MOVE TO THE EAST MONDAY. WINDS ARE
EXPECTED TO BE WEAKER...WITH HIGHER RELATIVE HUMIDITY VALUES.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$
4 follow-up statements
000 
WWUS85 KPSR 220312
RFWPSR

RED FLAG WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
812 PM MST SUN MAY 21 2006

AZZ132-221300-
/O.EXP.KPSR.FW.W.0007.000000T0000Z-060522T0300Z/
/O.CON.KPSR.FW.W.0008.060522T1900Z-060523T0100Z/
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
812 PM MST SUN MAY 21 2006

...RED FLAG WARNING HAS EXPIRED...
...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM MST
MONDAY...

THE RED FLAG WARNING FOR THIS EVENING IS NO LONGER IN EFFECT. A RED
FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM MST MONDAY.

FIRE WEATHER ZONES INCLUDED IN THE WARNING FOR MONDAY ARE ARIZONA
FIRE WEATHER ZONE 132.

DISCUSSION...THE RED FLAG WARNING FOR THIS EVENING HAS BEEN ALLOWED
TO EXPIRE DUE TO EXPECTED GRADUALLY INCREASING EVENING HUMIDITIES.

HOWEVER...THE STRONG PACIFIC LOW PRESSURE SYSTEM WILL MOVE ACROSS
THE REGION MONDAY. THE AREA OF STRONGEST WINDS WILL SHIFT EASTWARD
THROUGH THE DAY. WIND SPEEDS ARE EXPECTED TO BE HIGHER MONDAY...
THOUGH MINIMUM RELATIVE HUMIDITY VALUES WILL BE SLIGHTLY HIGHER DUE
TO A SLIGHT INCREASE IN MOISTURE LEVELS AND LOWER AIR TEMPERATURES.
RED FLAG CONDITIONS ARE ANTICIPATED FOR THE SOUTH-CENTRAL ARIZONA
DESERTS BY MIDDAY MONDAY. SOUTHWEST ARIZONA IS EXPECTED TO HAVE
HIGHER HUMIDITIES AND HAVE WINDS WEAKEN DURING THE AFTERNOON FOR A
SUBSTANTIALLY REDUCED THREAT.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING FOR MONDAY.

$$

AZZ131-CAZ231-220415-
/O.EXP.KPSR.FW.W.0007.000000T0000Z-060522T0300Z/
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
LOWER COLORADO RIVER VALLEY CA-
812 PM PDT SUN MAY 21 2006 /812 PM MST SUN MAY 21 2006/

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR ARIZONA FIRE WEATHER
ZONE 131 AND CALIFORNIA FIRE WEATHER ZONE 231. RELATIVE HUMIDITY
LEVELS ARE EXPECTED TO RISE DURING THE REMAINDER OF THE EVENING TO
WELL ABOVE WARNING CRITERIA.

$$

AZZ133-221300-
/O.CON.KPSR.FW.W.0008.060522T1900Z-060523T0100Z/
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
812 PM MST SUN MAY 21 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM MST
MONDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM MST
MONDAY. 

FIRE WEATHER ZONE INCLUDED IN THE WARNING FOR MONDAY ARE ARIZONA
FIRE WEATHER ZONE 133.

.DISCUSSION...THE LOW PRESSURE SYSTEM WILL MOVE ACROSS THE REGION
MONDAY. SUSTAINED WIND SPEEDS OF 20 TO 25 MPH AND GUSTS OF 35 TO 40
MPH ARE EXPECTED TO DEVELOP BY MIDDAY MONDAY. THE WINDS COMBINED WITH
LOW HUMIDITIES WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS. RED
FLAG CONDITIONS ARE EXPECTED TO DIMINISH DURING THE EVENING AS WINDS
QUICKLY WEAKEN AND HUMIDITIES INCREASE.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

ESTLE
000 
WWUS85 KPSR 221249
RFWPSR

RED FLAG WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
549 AM MST MON MAY 22 2006

AZZ132-133-230100-
/O.CON.KPSR.FW.W.0008.060522T1900Z-060523T0100Z/
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
549 AM MST MON MAY 22 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MST
THIS AFTERNOON...

FIRE WEATHER ZONE INCLUDED IN THE WARNING FOR TODAY ARE ARIZONA FIRE
WEATHER ZONES 132 AND 133.

.DISCUSSION...A STRONG PACIFIC LOW PRESSURE SYSTEM WILL MOVE ACROSS
THE REGION TODAY. THE AREA OF STRONGEST WINDS WILL SHIFT EASTWARD
THROUGH THE DAY. WIND SPEEDS ARE EXPECTED TO BE HIGHER TODAY WITH
SUSTAINED SURFACE SPEEDS OF 20 TO 35 MPH WITH GUSTS OF 35 TO 45 MPH
ARE EXPECTED TO DEVELOP BY MIDDAY. MINIMUM RELATIVE HUMIDITY VALUES
WILL BE SLIGHTLY HIGHER DUE TO A SLIGHT INCREASE IN MOISTURE LEVELS
AND LOWER AIR TEMPERATURES...BEING RIGHT AROUND MARGINAL LEVELS OF 15
PERCENT. THUS...RED FLAG CONDITIONS ARE ANTICIPATED FOR THE SOUTH-
CENTRAL ARIZONA DESERTS...SOUTHERN GILA COUNTY...AND THE TONTO
NATIONAL FOREST FOOTHILLS BY MIDDAY.

THERE WILL ALSO BE A CHANCE FOR THUNDERSTORMS WITH LIGHTENING AND
GUSTY WINDS MAINLY LATER THIS MORNING AND EARLY THIS AFTERNOON.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD
OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KPSR 222125
RFWPSR

RED FLAG WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
225 PM MST MON MAY 22 2006

AZZ132-222230-
/O.CAN.KPSR.FW.W.0008.000000T0000Z-060523T0100Z/
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
225 PM MST MON MAY 22 2006

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE RED
FLAG WARNING FOR SOUTH CENTRAL ARIZONA...WHICH INCLUDES THE LOWER
DESERTS WEST AND SOUTH OF PHOENIX. THE PACIFIC COLD FRONT...WHICH
BROUGHT UNUSUALLY HIGH WINDS...HAS MOVED EAST OF PHOENIX AS OF
215 PM MST...AND RELATIVE HUMIDITY HAS BEGUN TO RECOVER INTO THE 20
TO 30 PERCENT RANGE.

$$

AZZ133-230100-
/O.EXT.KPSR.FW.W.0008.060522T2200Z-060523T0100Z/
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
225 PM MST MON MAY 22 2006

...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM MST THIS AFTERNOON...

THE RED FLAG WARNING FOR SOUTHERN GILA COUNTY...WHICH INCLUDES
SOUTHERN TONTO NATIONAL FOREST AND THE NORTHERN PARTS OF SAN
CARLOS...IS IN EFFECT UNTIL 6 PM MST THIS EVENING.

.DISCUSSION...A STRONG PACIFIC LOW PRESSURE SYSTEM...AND COLD
FRONT...IS MOVING INTO THE REGION LATE THIS AFTERNOON....AND HAS
CAUSED SURFACE WINDS OF 20 TO 30 MPH WITH VERY LOW RELATIVE
HUMIDITY...LESS THAN 15 PERCENT. THE COLD FRONT SHOULD BE EAST OF THE
REGION BY 6 PM MST...AND THE WINDS SHOULD BEGIN TO SUBSIDE DURING THE
EARLY EVENING HOURS AS THE RELATIVE HUMIDITY RECOVERS TO ABOVE 20
PERCENT.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$


RUNYAN
000 
WWUS85 KPSR 222219
RFWPSR

RED FLAG WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
319 PM MST MON MAY 22 2006

AZZ133-222330-
/O.CAN.KPSR.FW.W.0008.000000T0000Z-060523T0100Z/
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
319 PM MST MON MAY 22 2006

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE RED
FLAG WARNING FOR ARIZONA FIRE WEATHER ZONE 133. 

ALTHOUGH WINDS WERE STILL GUSTING INTO THE 25 TO 35 MPH RANGE LATE
THIS AFTERNOON...RELATIVE HUMIDITIES HAVE RECOVERED INTO THE 20 TO 30
PERCENT RANGE BEHIND THE COLD FRONT. THIS IS WELL ABOVE THE RED FLAG
WARNING CRITERIA. THEREFORE...THE RED FLAG WARNING THAT WAS TO BE IN
EFFECT UNTIL 6 PM MST HAS BEEN CANCELLED.

$$

ESTLE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this red flag warning went out at May 21, 3:42 PM MST, 14 minutes earlier.

Area forecast discussion, May 21, 3:42 PM MST, 14 minutes before
AZZ020>028-CAZ030>033-220600-

AREA FORECAST DISCUSSION
342 PM MST SUN MAY 21 2006

SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION

.SYNOPSIS...
BREEZY TO WINDY CONDITIONS WILL EXIST THIS EVENING THROUGH MONDAY
AS A PACIFIC LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT MOVE
ACROSS SOUTHERN CALIFORNIA AND ARIZONA. THE WIND WILL CAUSE AREAS OF
BLOWING SAND AND DUST IN THE DESERT AREAS. IT WILL BE MUCH COOLER
OVER THE ENTIRE AREA MONDAY...WHEN BELOW NORMAL DAYTIME HIGHS CAN BE
EXPECTED. SHOWERS WILL DEVELOP OVER FAR SOUTHEAST CALIFORNIA LATE
TONIGHT...THEN SHOWERS AND THUNDERSTORMS WILL AFFECT PORTIONS OF
SOUTHWEST AND SOUTH-CENTRAL ARIZONA ON MONDAY. TEMPERATURES WILL
BEGIN TO RECOVER ON TUESDAY...AND RISE WELL ABOVE THE MID MAY
AVERAGE WEDNESDAY THROUGH AT LEAST SATURDAY AS STRONG HIGH PRESSURE
EXPANDS NORTH OVER THE SOUTHWESTERN UNITED STATES.

&&

.SHORT TERM...
TONIGHT THROUGH WEDNESDAY...
IMPRESSIVE UPPER LOW CONTINUED TO SLOWLY APPROACH THE SOUTHERN
CALIFORNIA COAST THIS AFTERNOON. IN ADVANCE OF THE LOW AND
ASSOCIATED COLD FRONT...SOUTH WINDS HAVE BEGUN TO INCREASE...WITH
BREEZY TO WINDY CONDITIONS OVER MUCH OF THE LOWER DESERT...
ESPECIALLY OVER AND NEAR THE LOWER COLORADO RIVER VALLEY WHERE RED
FLAG CONDITIONS HAVE ALREADY OCCURRED. SHOULD SEE SOME BLOWING SAND
OR DUST OVER AND NEAR THE LOWER COLORADO RIVER VALLEY THIS AFTN AND
EARLY EVENING.

AS MENTIONED THIS MORNING...MODEL GUIDANCE SUPPORTS IDEA THAT LOW
WILL EVOLVE INTO A VIGOROUS SHORT WAVE TROUGH...AND ASSUME A
NEGATIVE TILT ORIENTATION AS IT SWINGS THROUGH OUR FORECAST AREA
LATE TONIGHT AND MONDAY. GFS INDICATES 12 HR 500 MB HEIGHT FALL
BULLSEYE OF 140 M WILL BE CENTERED OVER SW AZ AT 18Z MONDAY...WITH A
200 M HEIGHT RISE BULLSEYE FF THE NORTHERN BAJA CALIFORNIA
COASTLINE. AT THE SAME TIME...100+ KT 300-200 MB JET STREAK WILL BE
PROPAGATING ACROSS EXTREME NORTHWEST MEXICO AND FAR SOUTHERN AZ.
850-700 MB WIND WILL BE STRONG ENOUGH TO SUPPORT SFC WINDS OF 30 MPH
WITH GUSTS SLIGHTLY IN EXCESS OF 40 MPH OVER SOUTH-CENTRAL AZ FROM
LATE MORNING THROUGH MID AFTERNOON...AND A WIND ADVISORY HAS BEEN
POSTED FROM 10 AM UNTIL 4 PM MONDAY.

FRONTAL ZONE APPEARS TO HAVE TAPPED DECENT LOW-MID LEVEL
MOISTURE...AND NUMERICAL GUIDANCE FORECASTS IMPRESSIVE DEEP-LAYERED
UPWARD VERTICAL MOTION ESPECIALLY OVER WEST-CENTRAL AZ MONDAY
MORNING THRU EARLY MONDAY AFTERNOON. AS SUCH...WENT WITH HIGHEST
POPS IN THAT AREA DURING THE MORNING HOURS...WITH SLIGHT CHANCE POP
AS FAR EAST AS PHOENIX AREA. POP WILL BE HIGHEST OVER FAR NORTHERN
PORTION OF LA PAZ AND MARICOPA COUNTY DURING THE EARLY-MID AFTN ON
MONDAY...WITH SLIGHT CHANCE WORDING AS FAR SOUTH AS CASA GRANDE-GILA
BEND-BLYTHE. LAPSE RATE STEEPENS LATE TONIGHT THROUGH MONDAY
MORNING...AND CAPE SHOWS UP IN FORECAST SOUNDINGS...SO WENT WITH
SHWRS/TSTMS IN THE WX GRIDS. A FEW STORMS COULD PRODUCE VERY STRONG
WINDS AND HAIL...THOUGH A GREATER RISK FOR SEVERE STORMS WILL BE TO
OUR NORTH (SEE LATEST SEVERE WEATHER OUTLOOK FROM SPC). FIRE WX
WATCH FOR PORTIONS OF S-CNTRL AZ WILL BE UPGRADED TO A RED FLAG
WARNING...SEE LATEST PHXRFWPSR FOR DETAILS.

MAX TEMPS WILL BE DOWN A COUPLE CATEGORIES FROM WHAT OCCURRED TODAY
OVER ENTIRE CWA...WITH SIMILAR DROP OFF IN NIGHTTIME LOWS MONDAY
NIGHT-TUESDAY MORNING. ITS BEEN AWHILE SINCE WEVE EXPERIENCED
BELOW NORMAL TEMPS...BUT THAT WILL BE THE CASE MONDAY THROUGH
TUESDAY. HOWEVER...WARMING TREND WILL BEGIN ON TUESDAY AND CONTINUE
THROUGH WEDNESDAY AS UPPER RIDGE STRENGTHENS OVER THE SOUTHWEST
UNITED STATES. AFTER THE BRIEF COOL DOWN...MAX TEMPS WEDNESDAY WILL
ONCE AGAIN BE 100-105 F OVER THE LOWER DESERT.

LATEST INFO ON KYUX RADAR: WIDEBAND CONNECTION IS STILL DOWN. TELCO
HAS BEEN NOTIFIED...AND IS WORKING ON THE PROBLEM. STILL UNSURE WHEN
RADAR WILL BE BACK ON-LINE...HOPEFULLY NO LATER THAN THIS EVENING.

&&

.LONG TERM...
WEDNESDAY NIGHT THROUGH SUNDAY...
HIGH PRESSURE WILL EXPAND OVER THE SOUTHWESTERN UNITED STATES
THROUGH THURSDAY. TEMPERATURES CONTINUE TO RECOVER...WITH DAYTIME
TEMPERATURE BACK TO NEAR 105 DEGREES OVER OUR DESERTS THURSDAY. A
WEAK AREA OF LOW PRESSURE BEGINS TO TAKE SHAPE OVER BAJA CALIFORNIA
...EVENTUALLY PHASING WITH A PACIFIC LOW PRESSURE SYSTEM SLIDING
SOUTH ALONG THE PACIFIC NORTHWEST COAST BY SATURDAY. AS THIS NEXT
SYSTEM SWINGS THROUGH THE GREAT BASIN...THE GRADIENT TIGHTENS OVER
AZ...THUS INCREASING THE WINDS ACROSS OUR WESTERN CWA OVER THE
WEEKEND. OVERALL...DRY CONDITIONS...MOSTLY SUNNY SKIES AND
TEMPERATURES ABOVE AVERAGE FOR LATE MAY.

&&

.AVIATION...
00Z TAFS...TAFS ADEQUATELY DEPICT EXPECTED WEATHER. SEE TAFS
PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE
DETAILED INFORMATION.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
RED FLAG WARNING CRITERIA WILL BE MET FOR SEVERAL HOURS THIS
AFTERNOON THROUGHOUT THE WARNING AREA...MAINLY THROUGHOUT THE LOWER
COLORADO RIVER VALLEY. THE LOW PRESSURE SYSTEM WILL MOVE ACROSS
SOUTH-CENTRAL AZ OVERNIGHT. THE STRONGEST WIND FIELD WILL SHIFT
TO FIRE WEATHER ZONES OVER SOUTH-CENTRAL ARIZONA AND SOUTHERN GILA
COUNTY MONDAY MORNING THROUGH EARLY MONDAY EVENING. AT THIS TIME
...IT APPEARS THAT RED FLAG WIND CRITERIA WILL BE MET. BUT DUE TO A
HUMID AIR MASS TRANSITIONING ACROSS THE LOWER DESERTS...ALONG WITH
COOLER TEMPS AND VARIABLE CLOUD COVER...MINIMUM RH VALUES COULD BE
MARGINAL IN SOME AREAS. ANTICIPATING THE LOWEST VALUES TO EXTEND
FROM MARICOPA COUNTY EASTWARD INTO THE HIGHER TERRAIN AND RIM.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...RED FLAG WARNING TODAY UNTIL 8 PM MST FOR FIRE WEATHER
     ZONES 131 AND 132...THE LOWER COLORADO RIVER VALLEY...AND
     THE SOUTHWEST AND SOUTH-CENTRAL DESERTS.

     RED FLAG WARNING MONDAY 12 PM TO 6 PM MST FOR FIRE
     WEATHER ZONES 132 AND 133...SOUTHWEST AND SOUTH-CENTRAL ARIZONA.

     WIND ADVISORY MONDAY FROM 10 AM UNTIL 4 PM FOR SOUTH-CENTRAL
     AZZONES 022>024 AND 027-028.

CA...RED FLAG WARNING UNTIL 8 PM PDT FOR FIRE WEATHER ZONE
     231...THE LOWER COLORADO RIVER VALLEY.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DG/MEYERS/17
Hazardous weather outlook, May 21, 6:08 AM MST, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
608 AM MST SUN MAY 21 2006

CAZ030-032-033-220106-
IMPERIAL COUNTY-JOSHUA TREE NATIONAL PARK/JTNP/-
RIVERSIDE COUNTY/EASTERN DESERTS-
608 AM PDT SUN MAY 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST CALIFORNIA
INCLUDING IMPERIAL AND EASTERN RIVERSIDE COUNTIES AND
JOSHUA TREE NATIONAL PARK...

.DAY ONE...TODAY
IT WILL BECOME WINDY TODAY AND TONIGHT WITH AREAS OF BLOWING DUST
AND SAND.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
IT WILL BE WINDY WITH AREAS OF BLOWING DUST AND SAND MONDAY. THERE
WILL ALSO BE A CHANCE OF SHOWERS MONDAY.

NO HAZARDOUS WEATHER EXPECTED TUESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE

AZZ020-025-CAZ031-220106-
LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA-
YUMA/MARTINEZ LAKE AND VICINITY-
608 AM MST (608 AM PDT) SUN MAY 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER COLORADO
RIVER VALLEY INCLUDING YUMA...MARTINEZ LAKE...AND BLYTHE...

.DAY ONE...TODAY
IT WILL BECOME WINDY TODAY AND TONIGHT WITH AREAS OF BLOWING
DUST. THE WINDY CONDITIONS ALONG WITH LOW RELATIVE HUMIDITIES WILL
RESULT IN A GREATER THREAT FOR FIRE CONCERNS. A RED FLAG WARNING
HAS BEEN ISSUED FOR TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
IT WILL BE WINDY WITH AREAS OF BLOWING DUST ON MONDAY. THERE
WILL ALSO BE A CHANCE OF SHOWERS MONDAY.

NO HAZARDOUS WEATHER EXPECTED TUESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ021>023-026>028-220106-
GREATER PHOENIX AREA-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
NORTHWEST MARICOPA COUNTY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-WEST CENTRAL DESERTS-
608 AM MST SUN MAY 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTH CENTRAL
ARIZONA INCLUDING THE GREATER PHOENIX AREA...

.DAY ONE...TODAY
IT WILL BECOME BREEZY TO WINDY TODAY AND TONIGHT. THE BREEZY TO WINDY
CONDITIONS ALONG WITH LOW RELATIVE HUMIDITIES WILL RESULT IN A
GREATER THREAT FOR FIRE CONCERNS. A RED FLAG WARNING HAS BEEN ISSUED
FOR TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
IT WILL BE WINDY WITH AREAS OF BLOWING DUST ON MONDAY. THE WINDY
CONDITIONS ALONG WITH LOW HUMIDITIIES WILL RESULT IN FIRE CONCERNS
MONDAY...THUS A FIRE WEATHER WATCH HAS BEEN ISSUED FOR MONDAY.

NO HAZARDOUS WEATHER EXPECTED TUESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ024-220106-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
608 AM MST SUN MAY 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN GILA COUNTY AND THE
TONTO NATIONAL FOREST FOOTHILLS...

.DAY ONE...TODAY
IT WILL BECOME BREEZY TO WINDY THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
IT WILL BECOME WINDY MONDAY. THE WINDY CONDITIONS ALONG WITH LOW
HUMIDITIIES WILL RESULT IN FIRE CONCERNS MONDAY...THUS A FIRE WEATHER
WATCH HAS BEEN ISSUED FOR MONDAY.

NO HAZARDOUS WEATHER EXPECTED TUESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 2:28 PM MSTWind AdvisoryPSR24 hr

Nearby

Red Flag Warnings in Arizona, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.